MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06080135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the evercross dilatation catheter was received for evaluation.The evercross dilatation catheter was received in three pieces and not all the components of the dilatation catheter were returned.A radiopaque marker, distal tip, and balloon chamber material were not returned.Only a small portion of the proximal balloon cone material was received attached to the dilatation catheter.The returned balloon chamber material exhibited circumferential and longitudinal tearing.Two fragments of the inner guidewire lumen were returned.The longer segment had one of radiopaque marker bands still attached.Both inner guidewire lumen segments exhibit stretching and kinking.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The procedure being performed used two 6x80 mm evercross pta balloons to pre-dilate lesions in a patient¿s common iliac arteries at the same time.The devices were prepped as per the ifu with no issues identified.The procedure used a 30 cm 6 fr non-medtronic sheath and a 0.035¿ 260cm non-medtronic guidewire.The evercross dilations in the common iliac arteries inflated without incident.Two visipro balloon expandable stents were then deployed without incident in each of the iliac arteries.One of the 6x80 mm evercross balloons was then used in the right external iliac artery.The lesion was 80 mm in length and severely calcified (resulting in 70% stenosis).The artery was 6 mm in diameter and had little tortuosity.It was reported that the balloon burst longitudinally at 6-8 atm.The device did not pass through a previously deployed stent.No excessive force was used.After the balloon ruptured the physician had difficulty removing it.In the process the catheter broke apart leaving a portion in the patient/sheath.It appeared to be in multiple pieces.The balloon was still on the wire and a 10mm gooseneck snare was advanced from the left side to snare the wire to keep the parts from coming off when the sheath with parts of the catheter was removed.It was reported that the sheath was pulled out but the snare did not hold the wire enough and a small part became lodged in the tissue.An incision was made in the right groin and was able to remove a small portion of catheter.After imaging to locate the fragments of the balloon, it was decided to place a stent over the area where the balloon ruptured.Imaging of the right leg did not reveal any other fragments and good flow to the foot.No patient injury was reported.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7220922
Report Number2183870-2018-00042
Device Sequence Number11094994
Product Code LIT
UDI-Device Identifier00821684061671
UDI-Public00821684061671
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2019
Device Catalogue NumberAB35W06080135
Device Lot NumberA272684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2017
Initial Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight80